73.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Dark red mark cannula hand - Taxotere side effect?

11 REPLIES 11
Ali24
Member

Re: Dark red mark cannula hand - Taxotere side effect?

LollyMum , Good luck tomorrow. Hope all goes well. Yep we seem to be about the same time for treatment. I'm due my next TAX on the 20. Will hear how you get on.
Hope everyone else doing well with treatment and side effects.
LollyMum
Member

Re: Dark red mark cannula hand - Taxotere side effect?

Hi Ali

Just seen your post.  I've had four chemos and due to have chemo 5 tomorrow 🙂 we're on about the same by the sound of things.  I only had two FEC then cancer became resistant to I've moved on  to Tax on which I seem to be having more of a response. 

Bigpumpkin
Member

Re: Dark red mark cannula hand - Taxotere side effect?

Hi All,
I had a 50p piece sized mark on my Chemo hand that looked like a burn and 4 nasty looking red burn marks up my forearm. I wasnt too concerned at first as I had experienced similar marks on previous Chemos but not to that extent . I became worried when after 4 days there was no change and my arm became swollen. At the Hospital they wernt sure if it was a reaction to Tax or if some came out on cannulation. I was given antibiotics and told to get back in touch if there were any blisters or ulcers. I was very keen not to miss my last Chemo the next week as it was to be my last one. I was told the nurses would use my op arm if need be, which I didnt really want but would have done. luckily I saw a Dr the day before my Chemo who said she would be happy for the Nurses to use the arm, even though still swollen. They used a vein near to my thumb and 3 days post Tax all ok. But I am rubbing Bio oil over the arm and keeping a good eye on it xxx
Ali24
Member

Re: Dark red mark cannula hand - Taxotere side effect?

Hi LollyMum, I've had mastectomy so they do everything from opposite hand/arm. As Wyn says don't think it will make a difference - just need to find another vein.
I know what you mean about timetable. I've done 3 FEC and 1 TAX so far and want to stay on time. How far many more have you to go?
wyn
Member

Re: Dark red mark cannula hand - Taxotere side effect?

Hi, I also had "Chemo burn" after 2nd fec but they continued to administer chemo through cannula in same hand.

 

Wyn x

LollyMum
Member

Re: Dark red mark cannula hand - Taxotere side effect?

Ali did it mean you couldn't have chemo in that hand - i'm really anxious to stay to timetable if I can.

 

Ali24
Member

Re: Dark red mark cannula hand - Taxotere side effect?

I woke up this morning with red mark that looks like a burn. Phoned hosp and they said to keep an eye on it but this can happen where IV was. Don't need antibiotics. Said it can go dark in colour. Will just wait and see. Always something else!!!
Ali_H
Member

Re: Dark red mark cannula hand - Taxotere side effect?

I also had this (FEC T and Avastin in the spring of 2012) my chemo team called it a 'chemo burn', the one on my right hand is still visible but the smaller one on the left has pretty much faded. Another BC souvenir....
LollyMum
Member

Re: Dark red mark cannula hand - Taxotere side effect?

Hi

Well went to see the plastics team at my hospital today and confirmed with my oncologist and they all think it is something called chemo extravasation - a leak of chemo into the tissue surrounding the cannula. Potentially very nasty but at the moment my sub-dermis is ok and eventually the outer dermis should heal. I have to have it monitored weekly (ANOTHER CLINIC!!) to check it isn't gettng worse. May not heal until after chemo.   I will have to have chemo on my cancer side - which will not please the chemo nurses!

 

skinnyminx
Member

Re: Dark red mark cannula hand - Taxotere side effect?

I had a very similar mark on my hand, although mine was more like a very sore bruise.  The oncologist and staff at the chemo unit thought it had probably been caused by the Epirubicin (in the FEC) as it appeared before I had Tax.  After that they put the cannula into the other hand for subsequent chemo sessions. 

busyanne
Member

Re: Dark red mark cannula hand - Taxotere side effect?

Lollymum, I had a mark in hand where cannula was after tax infusion.  It went away after treatment finished.  Mine was not sore but yes I would agree looked at bit like a burn.  Hope this helps.

 

LollyMum
Member

Dark red mark cannula hand - Taxotere side effect?

Hi

I've had four rounds of chemo - 2 FEC and 2 Tax and am now on day 12 of this cycle. 

On day 8/9 a dark red mark, like a birthmark appeared on my left hand running from the left wrist bone up into my ring finger. It feels very sensitive to heat - like sunburn - and looks awful.

I went to my GP who has given me antibiotics as she suspects an infection in my vein - but although it hasn't spread it definitely isn't any better.  

Has anyone else had anything similar?